MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 SUMMIT POR TAPER SZ1 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY IRELAND - 9616671 SUMMIT POR TAPER SZ1 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-11-070
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Fatigue (1849); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Pain (1994); Pocket Erosion (2013); Osteolysis (2377); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/17/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #; (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation alleges the patient suffers from large amounts of toxic cobalt-chromium metal ions and particles to be released into the blood, tissue and bone.Update ad 17 jun 2021.(b)(4) has been re-opened under (b)(4) due to receipt of pcf and medical records.After review of medical records it was reported that the patient complained of pain, fatigue, diff walking, crouching and sleeping with increase cobalt and chromium levels.The patient was then revised for possible tissue reaction left tha, metal on metal.Operative notes reported that patient has bilateral hip implants.Left side been slightly painful.On note there did not appear to be any adverse wear on the inside aspect of the acetabular shell nor over the trunnion or inside the femoral head.No labs provided for the alleged elevated metal ions.Pathology reported of trunnion left hip for metal debris.Acellular fibrinous material with small number of microscopic particles compatible with metallic debris.The specimen consist of several fragments of pink-purple irregular shape, evaluate for alval.X-rays reported of trochanteric bursitis.Mri reported of pseudotumor, lysis, effusion and erosion.Doi: (b)(6) 2011.Dor: (b)(6) 2013.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SUMMIT POR TAPER SZ1 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg, ringaskiddy co
cork
EI 
MDR Report Key12092684
Report Number1818910-2021-13933
Device Sequence Number4898247
Product Code KWA
UDI-Device Identifier10603295060024
UDI-Public10603295060024
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number1570-11-070
Device Catalogue Number157011070
Device Lot NumberE5VCE1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer07/11/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; ARTICULEZE M HEAD 36MM +1.5; PINN 100 W/GRIPTION 50MM; PINNACLE MTL INS NEUT36IDX50OD; SUMMIT POR TAPER SZ1 HI OFF; APEX HOLE ELIM POSITIVE STOP; ARTICULEZE M HEAD 36MM +1.5; PINN 100 W/GRIPTION 50MM; PINNACLE MTL INS NEUT36IDX50OD; SUMMIT POR TAPER SZ1 HI OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR